PDA

View Full Version : methotrexate is it Chemo?



Silentscream
04-29-2009, 08:00 PM
My daughter was just put on preg. and Methotrexate today. I am not sure I trust the Dr but I am so far away. Isn't this Chemo drug? Seems like a big jump in treatment when they arn't even sure what she has.
Any thoughts or experience?
Thank you to all.

Bonita
04-30-2009, 08:53 AM
I am not sure about this drug either. moctor just gave me info on it and is suggesting he might start me on this also. I am not so sure about it. But i have been on predinisone for almost 2 years and imuran for almost that long and plaquinel for almost a year and still having problems. They diagnosised me with a number of the autoamunie dieases before he said i have lupus and myositis. You really have to have faith in your doctor and i have a really good one . So if you are not comfortable with the doctor you have get a second opin. Sorry to be not so much help. Bonita a fairly new member

iseedeadmonkeys
04-30-2009, 12:39 PM
yes methotrexate is a chemotherapy treatment

ISDM
x

mountaindreamer
05-01-2009, 07:09 AM
hi silentscream,

yes, mtx is a chemo drug. However, for the treatment of lupus, a small amount is injected once a week (i take 1 mm per week). the purpose is to slow the immune system, thus to slow the progression of auto immune diseases. I was very frightened about starting it, but i will tell you, i really feel better now. I know there are other concerns that i will probably face in the future, but for now, i am 100% happy with the results.

I take mtx in an effort to reduce the need for high doses of steroids, i hate to hear that your daughter's dr. is starting her on both.

My dr. requires me to go in to her office every two weeks to have blood work....they are really watching my liver counts very closely for possible damage from mtx.

ashleybaby715
05-03-2009, 04:02 PM
yes methotrexate is a chemotherapy drug.
my doctor has me on 15mg oral. once a week. he wants me to eventually break away from taking prednisone all together. i started pred. at 40 mg, and now i'm down to 20mg since taking the methotrexate. i wouldn't worry too much about it. some can get nausea from it, others get stomach problems, or like diarrhea. but i haven't had any problems with it ! the only thing i noticed is that i get a little dizzy sometimes. but thats it! :]

so no worries!! now i don't know about the like, injection kind. i've only had the oral treatments.

magistramarla
05-03-2009, 05:27 PM
I'm on Plaquenil and I'm about to start MTX also. I can't take steroids because I also have AVN, or Osteonecrosis, which means death of the bone. Mine is idiopathic, since I haven't been on steroids, but many, many people who have it got it because of taking high doses of steroids.
I worry about my daughter, since she often has to take steroids for her asthma. Since AVN seems to be genetic in our family (My mother had it, too.), she really shouldn't be taking them. Ask your doc about the safety of long-term steroids.
Marla

cptnblah
05-10-2009, 10:18 AM
Yes it is a chemo but it is not at a level that the cancer patients use. It is only to slow the imune system down like everyone else is saying. The doc probably started both because you can feel the effects of the steroids a lot sooner than the MTX. My doc has me on both and is upping the MTX to try and get me off the steroids.

Good luck!

Furrydog
05-25-2009, 06:31 AM
Good luck with it. Yes it is a chemotherapy drug but then you could say that prednisolone is as well.

Its part of CHOP - the P is prednisolone. Which is used for lymphoma and most of us have taken prednisolone before?

Maybe if you think of it like that, its a bit less scary?

mnjodette
05-25-2009, 09:57 AM
My information is the same as others: Yes, it's a chemo drug, but the dose used for lupus is much lower than the dose used for cancer patients. There are some of the same side effects (primarily nausea) and like every other drug, there are some risks with long-term use. You can look all of that up on the Internet, but remember that some of those risks are really, really small...be careful not to overreact. It's a common choice for lupus patients who have arthritic joint pain, and docs have been using it for that for a long time. Some people take pills; others tolerate the injections a lot easier. I hope your daughter gets relief from MTX....many do.

Jody

froggal
05-25-2009, 10:55 PM
I have not had the courage to take it. Everytime my doc brings it up I say "NO WAY!" I know that it does work for some people, but I am not willing to try it yet.